Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 155, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2006, 2:48 AM MDT for Chase County, Perkins County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 2:48 AM MDT (08:48 UTC)
- Expired
- Jun 24, 2006, 3:45 AM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:15 AM MDT | HAIL 1 | 10 W Grant, NE | QUARTER SIZED HAIL REPORTED LASTING APPROXIMATELY 10 MINUTES AND COVERED GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 240848
SVRLBF
NEC029-135-240945-
/O.NEW.KLBF.SV.W.0155.060624T0848Z-060624T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
248 AM MDT SAT JUN 24 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...
CHASE COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 345 AM MDT
* AT 241 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF IMPERIAL TO 6 MILES WEST OF BRANDON...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF IMPERIAL TO 16 MILES WEST OF
GRANT...AND MOVING SOUTH AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
IMPERIAL BY 330 AM MDT...
WAUNETA BY 340 AM MDT...
ENDERS RESERVOIR STATE RECREATION AREA...CHAMPION...LAMAR AND
ENDERS BY 345 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4082 10161 4085 10174 4089 10204 4035 10203
4036 10135 4072 10135
$$
CDC2 follow-up statements
000
WWUS53 KLBF 240918
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 AM CDT SAT JUN 24 2006
NEC029-135-240945-
/O.CON.KLBF.SV.W.0155.000000T0000Z-060624T0945Z/
PERKINS NE-CHASE NE-
318 AM MDT SAT JUN 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM MDT
FOR CHASE AND SOUTHWESTERN PERKINS COUNTIES...
AT 310 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHEAST OF IMPERIAL TO 8 MILES NORTHWEST OF IMPERIAL TO 13
MILES WEST OF GRANT...MOVING SOUTH AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
IMPERIAL...CHAMPION...6 MILES NORTHEAST OF HIGHWAY 6 MILE MARKER 10
AND 6 MILES NORTH OF ENDERS BY 345 AM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4082 10161 4085 10174 4089 10204 4035 10203
4036 10135 4072 10135
$$
CDC000
WWUS53 KLBF 240948
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 AM CDT SAT JUN 24 2006
NEC029-135-240957-
/O.EXP.KLBF.SV.W.0155.000000T0000Z-060624T0945Z/
PERKINS NE-CHASE NE-
347 AM MDT SAT JUN 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR CHASE AND SOUTHWESTERN PERKINS
COUNTIES EXPIRES AT 345 AM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BUT CONTINUE
MOVING SOUTHEAST AND COULD INTENSIFY. THIS WARNING IS BEING ALLOWED
TO EXPIRE BUT CONDITIONS REMAIN SOMEWHAT FAVORABLE FOR SEVERE
WEATHER.
LAT...LON 4082 10161 4085 10174 4089 10204 4035 10203
4036 10135 4072 10135
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:56 PM MDT, 11 hours 52 minutes earlier.
Area forecast discussion, Jun 23, 2:56 PM MDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT FRI JUN 23 2006 .SHORT TERM... MODELS IN GOOD AGREEMENT IN NEAR TERM. CONVECTION BREAKING OUT IN EASTERN WYOMING AND ALONG THEATA E RIDGE FROM CENTRAL KS INTO CENTRAL NEBRASKA AND ALONG FRONTAL BOUNDARY JUST NORTH OF BORDER. TDS IN LOW TO MID 50S OVER WESTERN PORTIONS OF NEBRASKA. WAVE SEEN IN IR PUSHING INTO NORTHEAST WY. WITH FROPA TONIGHT HAVE LOWERED MINS AND MAX TEMPS SEVERAL DEGREES. UPSLOPE COMPONENT ON SSATURDAY COMBINED WITH NEXT WAVE OUT OF HUDSON BAY LOW TO PROVIDE ANOTHER ROUND OF CONVECTION MAINLY SOUTHWEST ZONES WITH MOISTURE BEING LIMITING FACTOR HAVE EXPANDED PRECIP GRIDS EAST AFTERNOON AND EARLY EVENING. SUNDAY NIGHT INTO MONDAY BOUNDARY HAS MOVED FURTHER SOUTH INTO KS AND HAVE LEFT DRY FOR NOW BUT LOWERED TEMPS SEVERAL DEGREES. .LONG TERM... GULF BLOCKED THROUGH EXTENDED BACKDOOR FRONT TUESDAY WEDNESDAY NOW WORKING WITH LIMITED MOISTURE HAVE REMOVED POPS FROM FORECAST SURFACE BOUNDARY PROGGED TO REMAIN ACROSS CENTRAL NEBRASKA THROUGH THE END OF THE PERIOD. HAVE INTRODUCED SLIGHT CHANCE ON THURSDAY. TEMPERATURES IN THE LOWER 80S WITH LOWS IN THE 50S. && .LBF WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 549 UNTIL 10 PM CDT (9 PM MDT) WESTERN AND NORTH CENTRAL NEBRASKA. && POWER
Hazardous weather outlook, Jun 23, 2:47 PM MDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT FRI JUN 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-242100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT FRI JUN 23 2006 /247 PM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE OVERNIGHT HOURS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE TONIGHT. AT THE SURFACE...SEVERAL BOUNDARIES...SEPARATING DIFFERENT TYPES OF AIR MASSES...WERE LOCATED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. IN ADDITION...MODERATE MOISTURE IN THE ATMOSPHERE WILL BE PRESENT ACROSS THE AREA AS WELL. ALL OF THESE FACTORS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH THE NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY NORTH AND WEST OF A LINE FROM VALENTINE TO NORTH PLATTE TO OGALLALA THROUGH 10 PM CDT...THEN SOUTHEAST OF A LINE FROM VALENTINE TO OGALLALA THROUGH THE REMAINDER OF THE NIGHT. THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT TIMES ACROSS THE AREA. IN ADDITION...REMEMBER THAT LIGHTNING IS ASSOCIATED WITH ALL THUNDERSTORMS...AND IS MORE FREQUENT AND INTENSE WITH SEVERE THUNDERSTORMS. THIS WILL INDEED BE THE CASE THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. SEVERAL UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH SATURDAY NIGHT. THESE WILL COMBINE WITH FRONTAL BOUNDARIES ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. AT THIS TIME...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ON SATURDAY. A DRIER WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FOR THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Local storm report, Jun 23, 10:15 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1115 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM NON-TSTM WND GST 4 W BIG SPRINGS 41.06N 102.15W
06/23/2006 M67 MPH DEUEL NE PUBLIC
&&
SPRINGERLocal storm report, Jun 23, 10:25 PM MDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND GST 2 SE LEWELLEN 41.31N 102.12W
06/23/2006 M60 MPH GARDEN NE DEPT OF HIGHWAYS
DEPARTMENT OF ROADS EQUIPMENT
&&
MASEKLocal storm report, Jun 23, 10:55 PM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1155 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/23/2006 M60 MPH LINCOLN NE ASOS
LASTED 10 MINUTES
&&
MASEKLocal storm report, Jun 23, 11:08 PM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1208 AM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND GST 3 E NORTH PLATTE 41.13N 100.71W
06/23/2006 M60.00 MPH LINCOLN NE ASOS
LASTED 10 MINUTES
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 47 min |
| Jun 23, 7:10 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 65 min |
| Jun 23, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 54 min |
| Jun 23, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jun 23, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 63 min |
| Jun 23, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 23, 9:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 23, 9:36 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 54 min |
| Jun 23, 10:46 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, Perkins | 59 min |
| Jun 23, 11:08 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 67 min |
| Jun 23, 11:40 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 24, 12:55 AM MDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 65 min |
| Jun 24, 1:05 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 55 min |
| Jun 24, 1:17 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 24, 1:38 AM MDT | Severe Thunderstorm Warning | LBF | Perkins | 67 min |
| Jun 24, 2:02 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 28 min |
| Jun 24, 3:08 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 67 min |
| Jun 24, 3:31 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 24, 3:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 24, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, Sheridan | 30 min |
| Jun 24, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.